Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Treatment for Laxative medication overdose - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   I am an adult male, I took Milk of magnesia for the first time, It was an almost empty bottle, It was very thick like a thick pudding. I mixed 4 table spoons with watter to thin it out and took it.
I asked a family member if it was supposed to be so thick, I showed them and they said no.
I am thinking the previous people using it did not shake it well when taking it thus taking more fluid then med.
I am concerned I took 4 table spoons of a concentrate, I think maybe what would normaly be a 8 table spoon dose if diluted properly.
Should I be concerned I may have overdosed? I actualy tried vomiting 10 min later but not much came up of anything.                                                                 
Doctor :   Let me read your query
User :   took it about 2 1/2 hours ago
Doctor :   Ok
Doctor :   May I know your age?
User :   35
Doctor :   Ok
Doctor :   Are you having any symptoms right now?
User :   I looked up the symptoms but dont think so,
Doctor :   Ok
User :   cant tell if i have flushing as i was in the sun for a good part of the day so face is warm, also its late and worked out tonight so of course im a bit tired
Doctor :   Ok
Doctor :   The probable first side effect would be diarrhea
Doctor :   which can cause fluid loss
Doctor :   and also abdominal pain
Doctor :   due to increased intestinal motility
User :   i did start having a little diarrhea about 1/2 hour ago
Doctor :   Ok
Doctor :   How many episodes?
User :   2 so far
Doctor :   Ok
Doctor :   Take good amount of fluids
User :   ok
Doctor :   to avoid dehydration
Doctor :   meanwhile if it happens more than 8 times
Doctor :   you should measure your BP regularly
Doctor :   If you do not have access to it, then you should report to your doctor
Doctor :   for the same
User :   ok
Doctor :   and if the BP is found low
Doctor :   in spite of taking good amount of oral fluids
Doctor :   low in the sense below 90/60 mm Hg
Doctor :   then you shall need certain iv fluids,
Doctor :   but the possibility is less
Doctor :   so for now, take good amount of water and fluids
Doctor :   relax well
User :   ok
Doctor :   and watch out for the progression of symptoms
User :   which would be the nausea?
Doctor :   nausea, is not an alarming symptom
Doctor :   you need not worry about that
Doctor :   Are you getting my advice?
User :   yes
User :   so the dehydration is the main concern
Doctor :   Right
User :   ok
Doctor :   Do you have any other questions?
User :   is there a amount of time afterwhich I need not be concerned any longer
Doctor :   If the symptoms are not aggravated
Doctor :   then you need not worry
Doctor :   and that is very likely
User :   cool
Doctor :   I dont foresee any problems in your case
Doctor :   Do you have a BP monitor?
User :   I have an old fashion cuff from emt school
Doctor :   ok
User :   and steth
User :   ill dig it out
Doctor :   that is fine if you can get it read
Doctor :   self measurement is difficult with that
User :   my time is up, thanks a bunch
Doctor :   Thanks for consulting, bye for now
Doctor :   Wish you Good Health
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor